Alert archive / Maryland / Coastal Flood Statements in 2012

Coastal Flood Statement 7, NWS Wakefield, VA

May 7, 2012Accomack County, Northampton County, City of Virginia Beach, Virginia; 4 counties in Maryland; Currituck County, North Carolina

NWS Wakefield, VA issued this coastal flood statement at May 7, 2012, 5:17 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; 4 counties in Maryland; Currituck County, North Carolina. It took effect at May 7, 2012, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 7, 2012, 5:17 PM EDT (21:17 UTC)
In effect from
May 7, 2012, 8:00 PM EDT
Expired
May 8, 2012, 3:54 AM EDT
In force
8 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 130 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WHUS41 KAKQ 072117
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT MON MAY 7 2012



NCZ102-VAZ098>100-080400-
/O.NEW.KAKQ.CF.S.0007.120508T0000Z-120508T0400Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
517 PM EDT MON MAY 7 2012

...MINOR TIDAL FLOODING POSSIBLE LATE TONIGHT AND TUESDAY MORNING
OVER VIRGINIA AND NORTHEAST NORTH CAROLINA COASTAL ZONES...

* TIMING...BETWEEN 8 PM AND MIDNIGHT EDT.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE. WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW
  MINOR FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL
  FLOODING MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. HIGH TIDE
  AT DUCK IS AT 922 PM...WITH A FORECAST WATER LEVEL OF 5.2 TO 5.4
  FT MLLW. THIS IS 0.7 TO 0.9 FEET ABOVE THE NORMAL TIDE LEVEL.
  HIGH TIDE AT KIPTOPEKE IS 1035 PM...MINOR FLOODING AT KIPTOPEKE
  BEGINS AT 4.5 FEET MLLW...WITH A FORECAST WATER LEVEL OF 3.9 TO
  4.1 FT MLLW. THIS IS 0.5 TO 0.7 FEET ABOVE NORMAL TIDE LEVEL.
  HIGH TIDE AT WACHAPREAGUE IS AT 1056 PM...WITH A FORECAST WATER
  LEVEL OF 5.8 TO 6.0 ABOVE MLLW. THIS IS 0.4 TO 0.6 FT ABOVE
  NORMAL TIDE LEVEL.

$$

MDZ021>025-080530-
/O.NEW.KAKQ.CF.S.0007.120508T0000Z-120508T0800Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
517 PM EDT MON MAY 7 2012


...MINOR TIDAL FLOODING POSSIBLE THROUGH EARLY TUESDAY MORNING 
ON THE CHESAPEAKE BAY SIDE OF THE LOWER MARYLAND EASTERN SHORE...

* TIMING...BETWEEN 11 PM AND 4 AM EDT.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE. WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW
  MINOR FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL
  FLOODING MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. HIGH TIDE
  AT BISHOPS HEAD IS AT 328 AM...WITH A FORECAST WATER LEVEL OF
  3.0 TO 3.2 FT MLLW. THIS IS 0.4 TO 0.6 FEET ABOVE THE NORMAL
  TIDE LEVEL.

$$
2 follow-up statements
378 
WHUS41 KAKQ 080325
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1125 PM EDT MON MAY 7 2012

NCZ102-VAZ098>100-080430-
/O.CAN.KAKQ.CF.S.0007.000000T0000Z-120508T0400Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1125 PM EDT MON MAY 7 2012

THE TIME OF HIGH TIDE HAS PASSED.

$$

MDZ021>025-080800-
/O.CON.KAKQ.CF.S.0007.000000T0000Z-120508T0800Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1125 PM EDT MON MAY 7 2012

* TIMING...UNTIL 4 AM EDT.

* IMPACTS...SOME VERY MINOR FLOODING IS POSSIBLE DURING THE NEXT
  HIGH TIDE CYCLE. WHILE WATER LEVELS ARE EXPECTED TO REMAIN BELOW
  MINOR FLOODING THRESHOLDS...AREAS ESPECIALLY PRONE TO TIDAL
  FLOODING MAY EXPERIENCE SOME NUISANCE TYPE FLOODING. HIGH TIDE
  AT BISHOPS HEAD IS AT 328 AM...WITH A FORECAST WATER LEVEL OF
  3.0 TO 3.2 FT MLLW. THIS IS 0.4 TO 0.6 FEET ABOVE THE NORMAL
  TIDE LEVEL.

$$
378 
WHUS41 KAKQ 080754
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 AM EDT TUE MAY 8 2012

MDZ021>025-080900-
/O.CAN.KAKQ.CF.S.0007.000000T0000Z-120508T0800Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
354 AM EDT TUE MAY 8 2012

THE TIME OF HIGH TIDE HAS PASSED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at May 7, 4:24 PM EDT, 53 minutes earlier.

Area forecast discussion, May 7, 4:24 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT MON MAY 7 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE MID ATLANTIC AND NORTHEAST
COAST OVERNIGHT INTO TUESDAY MORNING. LOW PRESSURE WILL THEN TRACK
THROUGH THE GREAT LAKES TUESDAY AND WEDNESDAY...WITH AN ASSOCIATED
COLD FRONT PUSHING INTO THE MID ATLANTIC STATES ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRESSURE CURRENTLY CENTERED FROM OFF THE NEW ENGLAND COAST
SOUTHWARD DOWN INTO THE MID ATLC COAST...WITH SFC LOW PRESSURE
OVER ERN INDIANA/SW OHIO. IN MID/UPR LEVELS...WEAK RIDGING IS IN
PLACE ALONG THE APPALACHIANS...AND WILL SLOWLY PUSH E OVERNIGHT.
THIS WILL ALLOW MID LEVEL FLOW TO BECOME MORE WSW (CURRENTLY
WNW)...AND SHOULD ACT TO STEER ANY CONVECTIVE ACTIVITY OFF TO THE
N OF THE AKQ CWA TONIGHT. COULD SEE A BRIEF/POP-UP SHOWER OVER FAR
NW ZONES BUT COVERAGE LOOKS TO BE LESS THAN 20% SO DID NOT INCLUDE
IN FCST. SKIES TONIGHT AVG OUT MCLEAR SE TO PTLY TO MSTLY CLOUDY
NW. MILD NIGHT W/ LOWS MAINLY IN THE MID 50S TO NEAR 60.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
ON TUESDAY...SLOW MOVING UPR LOW DRIFTS SE FROM THE UPPER MIDWEST
AND FLATTENS INTO A POSITIVE TILT TROUGH BY AFTN. IN LOW LEVELS...S-SW
FLOW DEVELOPS (S-SE NEAR THE IMMEDIATE COAST) AND EXPECT HIGH
TEMPS GENERALLY IN THE U70S-L80S INTERIOR VA/NC (MID- UPPER 70S
IMMEDIATE COAST). THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE
AHEAD OF THE APPROACHING SURFACE COLD FRONT BY MID-LATE AFTN
(MAINLY WEST OF I-95) HELPING TO TRIGGER AFTERNOON THUNDERSTORMS.
HAVE POPS TAPERED FROM HIGH CHC IN LOUISA CNTY...TO ONLY 20% OVER
MUCH OF SE VA/NE NC AND ERN SHORE WHERE LOWER DEW PTS AND COOLER
TEMPS KEEP IT MORE STABLE. CONVECTIVE ACTIVITY IS EXPECTED TO
RETREAT BACK TO THE WEST OVERNIGHT...ESPECIALLY WITH THE LOSS OF
DAYTIME HEATING. SEVERE THREAT GENLY STAYS W OF CWA DUE TO WEAK
SHEAR.

TUE NIGHT/WED...THE POS TILT TROUGH CONTINUES TO SLOWLY PUSH
CLOSER TO THE AREA TUE NIGHT...AND HAVE BUMPED POPS UP TOWARDS
DAYBREAK WED. FCST FOR WED REMAINS LARGELY UNCHANGED AS A
FAVORABLE SET-UP FOR WIDESPREAD PRECIPITATION APPEARS LIKELY. PWAT
VALUES OF 1.50-1.80 INCHES AND A DEEP MOISTURE PROFILE...POTENTIALLY
TAPPING INTO MOISTURE FROM THE GULF OF MEXICO...SUPPORTS THE
LIKELIHOOD OF HEAVY RAIN. CONVECTIVE ELEMENTS CONTINUE TO BE
CONSISTENT WITH STRONG UPPER JET DYNAMICS/RRQ FORCING MOVING INTO
PLACE DURING THE DAY WEDNESDAY WITH AMPLE LIFT THROUGH THE HAIL
GROWTH ZONE. SOUNDING WIND PROFILES ARE BEGINNING TO SHOW AN
INCREASE IN WIND SPEEDS WITH HEIGHT. ALTHOUGH THERE IS SOME
VEERING WITH HEIGHT...WINDS ARE PRIMARILY UNIDIRECTIONAL WHICH
COULD PROMOTE THE DEVELOPMENT OF LINE SEGMENTS. OVERALL...STRONG
THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND MAY BE CAPABLE OF
PRODUCING HEAVY RAIN...HAIL AND STRONG WINDS/ESPECIALLY OVER SE
VA/NE NC. OVERALL AMTS OF 1-1.5" OF RAINFALL ARE LIKELY.

THERE IS A SECONDARY PUSH OF PRECIPITATION POST-FROPA LATE WEDNESDAY
EVENING AS THE BASE OF THE UPPER TROUGH SWINGS THROUGH THE REGION.
WITH SOME MINOR STRENGTH AND TIMING DIFFERENCES...THERE IS STILL
SOME HINT FROM THE MODELS THAT THIS DEVELOPS A SFC WAVE ALONG THE
FRONT...ENHANCING LOW LEVEL CONVERGENCE ACRS SE VA/NE NC WED
EVENING AND IN TANDEM W/ RIGHT ENTRANCE REGION OF THE UPR JET AND
DIV-Q ALOFT...WILL CONTINUE W/ CHC TSTMS EAST OF I-95...WITH HEAVY
RAIN POTENTIAL PERSISTING. DID NOT GO AS SLOW AS THE GFS WITH THIS
FEATURE...BUT ALSO DID NOT DRY THINGS OUT AS FAST AS THE
NAM...TAKING THE SREF/ECMWF AS A DECENT BLEND IN TIMING. SHOWERS
SHOULD BECOME RATHER LIGHT AFTER MIDNIGHT AND HAVE DROPPED POPS TO
LIKELY NEAR THE COAST/CHC FARTHER INLAND. LOWS WED NIGHT/THU
MORNING RANGING FROM THE LWR 60S FAR SE...TO LWR 50S FAR NW (WHERE
COOLER/DRIER AIRMASS ARRIVES SEVERAL HRS EARLIER).

NNW FLOW BRINGS MUCH DRIER AIR THU (AFTER LINGERING EARLY AM
SHOWERS NEAR THE COAST). SEASONABLE TEMPS/HIGHS MAINLY IN THE LWR
TO MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A DRY PERIOD IS IN STORE FRIDAY THROUGH MONDAY WITH HIGH PRESSURE
DOMINATING. NO SIGNIFICANT WEATHER SYSTEMS ARE INDICATED DURING THIS
PERIOD. SHAVED 2 TO 3 DEGREES FROM HPC FOR FRIDAY AND SATURDAY DUE
TO RELATIVELY LOW TEMPERATURES AT 850 MB (ABOUT 5C ON FRIDAY AND 8C
ON SATURDAY). HIGHS AROUND 70 TO LOWER 70S FRIDAY...WARMING SLOWLY
EACH DAY TO MID 70S NEAR THE COAST TO AROUND 80 OVER MOST INLAND
AREAS. LOWS IN THE MID 40S TO NEAR 50 INLAND TO THE MID 50S NEAR THE
COAST FRIDAY AND SATURDAY MORNINGS WARM TO THE 50S THROUGHOUT THE
AREA SUNDAY AND MONDAY MORNINGS.
&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. ANY GUSTY
E/SE WINDS MON AFTN WILL DIE DOWN AROUND SUNSET. CLOUDS WILL
BEGIN TO INCREASE FROM THE WEST TUE AFTN WITH SOUTH WINDS PICKING UP TO
AROUND 15 KT.

SHWRS/TSTRMS CAN BE EXPECTED TUE EVENING INTO WED NIGHT AS A COLD
FRONT SLOWLY CROSSES THE REGION.

&&

.MARINE...
SE WINDS OF 10 TO 15 KTS COVERED MUCH OF THE MARINE ZONES MONDAY
AFTN. A FEW GUSTS IN THE LOWER BAY MAY REACH 20 KTS BUT SUSTAINED
WINDS ARE EXPECTED TO REMAIN AT AROUND 15 KTS EARLY THIS EVENING.
RUC HAS BEEN TOO BULLISH WITH THEIR WIND SPEEDS. REST OF THE MODELS
ARE VERIFYING CLOSER (NAM MAY BE A LITTLE TOO LOW) AND HAVE WINDS
DIMINISHING A BIT OVERNIGHT.

SEAS HAVE BEEN CONSISTENTLY CLOSE TO 5 FT OFF OF DUCK AND KEPT SCA
GOING FOR THE COASTAL WATERS S OF VA/NC BORDER. SLOWLY INCREASING
SWELLS WILL BRING 5 FT SEAS FURTHER NORTH WITH SCA BEGINNING S OF
PARRAMORE ISLAND BY 02Z. FIVE FOOT SEAS NOT EXPECTED TO REACH AREAS
FURTHER NORTH UNTIL LATE TUESDAY MORNING.

HAVE THE BAY...SOUND AND LOWER JAMES BEGIN SCA AT 14Z AS SE/S WINDS
INCREASE AHEAD OF NEXT FRONT. WILL NEED TO CONSIDER OTHER RIVER
ZONES FOR SOUTHERLY WINDS APPROACHING 20 KNOTS BUT CONFIDENCE LOW AT
THIS POINT. STARTED SCA IN THE COASTAL ZONES N OF PARRAMORE ISLAND
BEGIN AT 14Z AS WELL...MAINLY FOR SEAS.

HAVE ALL SCA END AT 02Z WED BUT SOME OF THESE MAY NEED TO BE
EXTENDED. WINDS SLOWLY DIMINISH BY TUESDAY NIGHT BUT SEAS MAY REMAIN
5 FT OR HIGHER WELL INTO WEDNESDAY.

FOR THE LATER PERIODS...DID BLEND FOR WINDS WITH EMPHASIS ON EURO
AND HAVE N/NW SURGES BOTH THURSDAY AND FRIDAY MORNINGS AND SCA MAY
BE NEEDED FOR THESE EVENTS.

&&

.TIDES/COASTAL FLOODING...
LATEST DATA NOT MUCH CHANGE FROM YESTERDAYS. EXPECTING TIDES LATER
TODAY AND TONIGHT AT 1/2 TO 1 FOOT ABOVE NORMAL WHICH EQUATES INTO
LEVELS ABOUT 1/2 FOOT BELOW MINOR FLOODING THRESHOLDS. SO NO ADVSRYS
OR STATEMENTS ANTICIPATED AT THIS TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT TUESDAY FOR
     ANZ630>634-638-650-652.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT
     TUESDAY FOR ANZ654-656.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT TUESDAY FOR ANZ658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LSA
AVIATION...DAP
MARINE...LSA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 7, 12:56 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1256 PM EDT MON MAY 7 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-081700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1256 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND MAY BE CAPABLE OF
PRODUCING HEAVY RAIN...HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-081700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
1256 PM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND MAY BE CAPABLE OF
PRODUCING HEAVY RAIN...HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-081700-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1256 PM EDT MON MAY 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND MAY BE CAPABLE OF
PRODUCING HEAVY RAIN...HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ALEXANDER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:54 PM EDTSmall Craft AdvisoryAKQ72 hr

Nearby

Coastal Flood Statements in Maryland, 2012Coastal Flood Statements in Virginia, 2012Coastal Flood Statements in North Carolina, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.